Format

Send to

Choose Destination
Ann Emerg Med. 2000 Dec;36(6):615-8.

Lidocaine-induced conduction disturbance in patients with systemic hyperkalemia.

Author information

1
Department of Emergency Medicine, Boston Medical Center, Boston University School of Medicine, Boston, MA, USA. samclean@massmed.org

Abstract

We report 2 cases in which lidocaine, given for wide-complex tachycardia in the presence of hyperkalemia, precipitated profound conduction disturbance and asystole. The electrophysiologic effects of hyperkalemia and its interaction with lidocaine are reviewed. In patients with known hyperkalemia and wide-complex tachycardia, treatment should be directed at hyperkalemia, rather than following treatment algorithms for wide-complex tachycardia.

Comment in

PMID:
11097702
DOI:
10.1067/mem.2000.111096
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center